MAUDE Adverse Event Report: ANGIODYNAMICS TALON 25CM SEMIFLEX; ELECTROSURGICAL PROBE

ANGIODYNAMICS TALON 25CM SEMIFLEX; ELECTROSURGICAL PROBE
Catalog Number H7877001028451
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: during a ct guided liver ablation procedure, when withdrawing the probe in order to place for a second ablation, it was noted the shaft of the probe had bent and cracked open.The device was set aside and a new of the same was used to successfully complete the procedure.There was no harm or injury to the patient due to this event.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst talon probe.A visual review of the device noted that at 2.7 cm from the handle, the trocar is fractured in the "no bend" area.The customer's reported complaint description of a broken probe is confirmed.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The ifu instructs the user not to bend the trocar smaller than a radius of approximately 5 cm.Additionally, the site of the fracture is in the "no bend area" of the trocar.The most likely root cause to this complaint is due to physical force placed upon the trocar shaft during the procedure.Although this root cause cannot be definitively determined, this event does not appear a result of any manufacturing anomalies.The instruction for use, which is supplied to the user with this catalog number contains the following statement: the device can bend to a radius of approximately 5 cm.For semiflex talons: over bending of the trocar to a radius smaller than 5 cm beyond a 90° curvature and/or kinking the device can damage the trocar and cause patient injury.Do not bend or kink the trocar or the needles.This may cause damage and result in a non-functional device.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
TALON 25CM SEMIFLEX
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6833593
Report Number1056436-2017-00100
Device Sequence Number65715
Product Code GEI
UDI-Device IdentifierH7877001028451
UDI-PublicH7877001028451
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2019
Device Catalogue NumberH7877001028451
Device Lot Number5116738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1